Yeah I agree with the above posts, I had to cut down from 400 to 200 because it felt like my kidneys weren't doing well. I can occasionally bump up to 400 for a while, but then usually have to go back down again.
I thought that plaquenil was more processed by the kidneys than the liver and the problem you describe is what my gi doc calls "dumping" when the liver can't handle the med and acts like its poison and you get explosive diarrhea as your body tries to get rid of it.
It can be that the total drug burden on your liver is too high, or that your liver is irritated for other reasons and the plaq is the cherry on the top. I really have to shift the burden off my liver whenever I can. If you started any other drugs, this can happen too. Its my classic reaction to all new psych drugs and new antiseizure drugs, including neurontin. My liver can't deal.
I hope you are doing okay. I've had some steroids lately so life is groovy. Love, Marji
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids